Doctor insights on:
Why Does Going Off Prozac Possibly Cause Suicide Thoughts
Fluoxetine (brand prozac) is an antidepressant in the class known as serotonin selective reuptake inhibitors aka ssris. Fda approved in 1987 for the treatment of major depressive disorder. Subsequently approved for obsessive compulsive disorder, bulimia nervosa, panic disorder, and premenstrual dysphoric disorder. Significantly safer and much better ...Read more
Can the drugs vistaril (hydroxyzine) or Depakote causeracing thoughts fear of going crazy because when i switch to these drugs not too long ago i had them side effe?
What are effects of going off Abilify (aripiprazole) for biopolar imediately? Does cause anxiety, moodswings, depression? Is dangeroous just stop?
Mood stabilizers: Abrupt discontinuation of Abilify (aripiprazole) and similar medications is not advisable. If you have reason to discontinue, please seek the supervision of your healcare professional for more tolerable alternatives while tapering to discontinue abilify (aripiprazole). ...Read moreSee 1 more doctor answer
Chantix side effects. I want to try chantix again . Last time it caused severe depression and suicidal ideation. Also night terrors.
Probably shouldn't. : I would not prescribe it for you given your past history with it. There are other options. Zyban (also known as bupropion) is a little less effective but would not be as likely to cause such problematic side effects. Chantix is a very potent psychoactive agent, and I have no guarantee i could effectively treat the side effects when they emerged again. I don't prescribe Chantix because of that. ...Read moreSee 1 more doctor answer
My dr took me off Pristiq and put me on Prozac to help taper down, however, I've still had awful withdrawals- increased anxiety, paranoia, "brain zaps", amplified negative feelings, etc. Is there a point I should be "concerned" enough to seek medical care
Talk to doctor: In my practice, with my patients, I have never taken a patient off Pristiq (desvenlafaxine) cold turkey. I always recommend tapering down gently, to avoid the withdrawal symptoms you describe. Talk to your treating physician about restarting the Pristiq (desvenlafaxine) and tapering. ...Read moreSee 2 more doctor answers
I've been told to discontinue trifluoperazine as it is causing suicidal thoughts and depression. Do I have to taper or can I just stop I'm only on 2mg?
Feeling fearful, feeling suicidal, Pysch has changed medication from Pristiq (desvenlafaxine) to Seraquol & Lexapro, what changes, if any, am I too expect please ?
Expect to be helped: Those medicines are prescribed to help serious depression and anxiety. They are often successful. However, there are issues of attaining a useful daily dose for an adequate length of time. Presumably the possible -- not "expectable" -- side effects have been addressed by the doctor prescribing them. ...Read moreSee 1 more doctor answer
Been thinking paxil (paroxetine) might be only med to help me.. Had it before but worried to go back on because of the discontinuation effects, feeling hopeless?
Can coming off citalopram cause anxiety to worsen and make thoughts of bad ghings happening to family intensify im so down and afraid help?
Can going off Zoloft (sertraline) cause weight gain/bloating? How do you rectify that without going back on zoloft (sertraline)?
Not usually: Weight gain or boating isn't usually a result of gradually stopping zoloft (sertraline) - bloating can actually improve on zoloft (sertraline). However, in some folks, there are flu-like symptoms that arise from the first couple of weeks of being on zoloft (sertraline). See below for more info. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0001017/. ...Read more
What to do if I have severe dizzy spells withdrawing from escitalopram (cipralex) antidepressant?
Taper slowly: There could be several different causes for your dizzy spells, but it could be related to your tapering escitalopram, as you suspect. I like to suggest to my patients that they take 1/2 tablet of their most recent dose and see if the dizziness subsides within a half hour. If so, it is likely due to discontinuation symptoms, and they can manage it by judicious occasional use of this as-needed dose. ...Read moreSee 1 more doctor answer
If opiates cause depression what about about opiate therapy for severe mania and psychosis? It's something I want to look into.
Not a good idea: The issue with "severe mania and psychosis" is not just the mania. It's the mood instability itself -- which can periodically manifest as depression as well. The cycles may be very fast. "opiate therapy" is not an acceptable or helpful treatment for bipolar disorder. In fact, opiates could destabilize the person further -- especially if the s/he has addictive tendencies. ...Read moreSee 1 more doctor answer
Do severe pmdd or ssri (10mg paxil) cause intrusive thoughts? I have had severe intrusive thoughts and I am scared Paxil (paroxetine) is the cause of it.
Paxil (paroxetine): Possible, if u have not had them prior to starting the medication. This is termed 'black box warning' & needs to be reviewed with your prescribing doctor asap. ...Read more
Can drinking while on cymbalta (duloxetine) cause blackouts? (blackouts not brownouts). This never happened until my doctor increased my meds from 30 to 60mg.
I don't understand the warning label for SSRI's in teens. When it says it can cause suicidal thoughts does it mean involuntary suicidal actions?
Increases risk but..: It's thought that there is increased risk of a teen committing suicide, esp.within the first few weeks of treatment; I'm not sure "involuntary" is the best word but it's thought many commit suicide who might not have if not on SSRI's due to increased suicidal thoughts & impulsiveness- see http://www.drugwatch.com/ssri/suicide/ However, most on SSRI's do not suicide & many are helped- see comment: ...Read more
I'm bipolar1 anxiety going through severe relapse. Stopped taking meds. Scared if what the doctor will do. How should I admit this without fear?
'Fess up: Modern psych meds are wonderful but they're not perfect. Often side f/x can make you feel lifeless. Also, bipolars are known to d/c their meds in manic phase. They like the "high." if your reason for d/cing was plain irresponsibility, just start meds again. Who'll be the wiser? If your reason was good, tell your md. Don't personalize this. He/she's your doctor, not your mother. ...Read moreSee 2 more doctor answers
Starting celexa (citalopram). Anything to expect taking this? Like i'm afraid my mind and thoughts will be different. Already feel brain fog.
Likely positive: Citalopram is a selective serotonin reuptake inhibitor that is usually effective and has low side effects. However, there can be changes in thinking for some people that can be like you are describing. It may be that for some people citalopram is not going to be right for them and then for some people citalopram is going to be right for them. Talk with your doctor about your concerns. ...Read more
Does coming off antidepressants cause you to lose it's benefits? Will you gain your anxiety or depression back? If so, why do we take them?
It can happen: But not in everyone. Weaning off is an individual decision based upon your psych history, symptoms, family history, etc. If you have trouble weaning off, it's probably not a good idea, but many patients who have resolution of their symptoms are able to do so. Patients begin the meds because their illness is impairing their social/occupational functioning. ...Read moreSee 2 more doctor answers
Can seroquel (quetiapine) make one feel sad depressed or scared? That's what i feel after i take it. Other options cause weight gain or akathisia. Feels like ptsd
Seroquel (quetiapine).: According to drugs.Com possible side effects include: "psychiatric side effects have included psychosis, hallucinations, paranoid reactions, delusions, manic reaction, depersonalization, catatonic reaction, emotional lability, suicide attempt, and euphoria." please let your prescribing provider know right away if you believe you are experiencing mood changes with seroquel (quetiapine). ...Read moreSee 1 more doctor answer
This may sound nuts, but is it possible that celexa (citalopram) can cause morning panic attacks and suicidal thoughts-never had them b4 i started! my psych says 'they would've happened anyway' and need larger dos?
SSRI's: Some antidepressants like the class called ssri's(examples, Lexapro (escitalopram) , celexa.Zoloft, etc) may make anxiety worse when first taken but after a week or 2 the anxiety level improves. If you are having too many problems during this time, however, discuss this with your psychiatrist who is an expert in the use of these medications. ...Read moreSee 3 more doctor answers
- Talk to a doctor live online for free
- Why does going vegan cause heartburn?
- How does prozac cause impotence?
- Does prozac cause weight gain?
- Ask a doctor a question free online
- Why does going on off starvation diets hinder long term weight loss?
- Why does thyroid medication cause body temperature to go down?
- Does depakote cause increase in suicidal thoughts?
- Why does my body fight off pregnancy?
- Talk to a neurologist online